MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH MEDIASTINOSCOPE, 35°, 160 MM WORKING LENGTH, AUTOCLAVABLE; OPTICAL MEDIASTINOSCOPE WITH PLUG-IN CONNECTION/OCULAR EYEPIECE

OLYMPUS WINTER & IBE GMBH MEDIASTINOSCOPE, 35°, 160 MM WORKING LENGTH, AUTOCLAVABLE; OPTICAL MEDIASTINOSCOPE WITH PLUG-IN CONNECTION/OCULAR EYEPIECE
Model Number WA52050A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus a piece of metal broke off the unit on mediastinoscope, 35°, 160 mm working length, autoclavable.The malfunction was found during reprocessing.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation, the customer's original reported issue of a broken off piece of metal was confirmed on the outer tube.They also noted debris in the optical system and minor dents on the eye piece funnel.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field h6 and h3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, the reported malfunction was confirmed.It was presumed that these issues were caused by improper handling of the affected device by the user, more precisely, by an external force, such as a fall or a rough handling of the device during use or reprocessing.Olympus will continue to monitor field performance for this device.

Brand Name
MEDIASTINOSCOPE, 35°, 160 MM WORKING LENGTH, AUTOCLAVABLE
Common Device Name
OPTICAL MEDIASTINOSCOPE WITH PLUG-IN CONNECTION/OCULAR EYEPIECE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17552177
Report Number9610773-2023-02250
Device Sequence Number17884206
Product Code EWY
UDI-Device Identifier04042761077590
UDI-Public04042761077590
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K971166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA52050A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown